Tamoxifen retinopathy

M. I. Kaiser-Kupfer, M. E. Lippman

Research output: Contribution to journalArticle

152 Scopus citations

Abstract

Tamoxifen has been used as a chemotherapeutic agent with no serious side effects noted. Four patients receiving high-dose tamoxifen for > 1 year have demonstrated similar retinal changes. Three of the four patients had a significant decrease in visual acuity as the result of a retinopathy, primarily affecting the region about the macula accompanied by macular edema. In addition, three of the four patients had unusual corneal changes. These findings suggest that the corneal and retinal changes are the result of a toxic effect of tamoxifen when used in the doses and duration described.

Original languageEnglish (US)
Pages (from-to)315-320
Number of pages6
JournalCancer Treatment Reports
Volume62
Issue number3
StatePublished - Dec 1 1978

ASJC Scopus subject areas

  • Oncology
  • Cancer Research

Fingerprint Dive into the research topics of 'Tamoxifen retinopathy'. Together they form a unique fingerprint.

  • Cite this

    Kaiser-Kupfer, M. I., & Lippman, M. E. (1978). Tamoxifen retinopathy. Cancer Treatment Reports, 62(3), 315-320.